# SDR 99ZZZX3918

- Difficulty date: October 4, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N920ER
- Make and model: Piper PA-44-180
- Aircraft serial: 4495013
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 62701123
- Condition: Frayed
- Location: Aileron
- Part time: 2,637 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ONE AIRCRAFT IN FLEET OF EIGHT WAS FOUND TO HAVE FRAYED AILERON CABLES.  THE LOCATION OF THE DAMAGE IS AT PULLEYS, PN 62713-02 AND PN 62713-04.  CABLES APPEAR TO BE IN GOOD CONDITION AT FIRST, BUT WHEN INSPECTED WITH A BRIGHT LIGHT AND WIPED WITH A CLOTH, SMALL STRANDS CAN BE SEEN AND FELT WHERE THEY ARE BROKEN.  ONCE CABLE IS REMOVED, IT CAN BE BENT TO A SMALL RADIUS.  THIS IS WHEN THE FULL EXTENT OF THE DAMAGE CAN BE SEEN.  IN SOME CASES, CABLE WAS AS MUCH AS 40 PERCENT FAILED.  FLEET OPER GROUNDED AND REPAIRED THE REMAINING AIRCRAFT.  SUBMITTER STATED BECAUSE THE DAMAGE IS NOT APPARENT WITH THE CABLE IN THE INSTALLED CONFIGURATION, IT IS POSSIBLE THE CABLE COULD BE LEFT IN SERVICE TO A POINT WHERE IT FAILS.
